Alert archive / Arkansas / River Flood Advisories in 2021

River Flood Advisory 20, NWS Tulsa, OK

May 28, 2021Crawford County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 28, 2021, 9:14 AM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 9:14 AM CDT (14:14 UTC)
Expired
May 28, 2021, 12:21 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 23 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 23.08 ft at May 28, 2021, 7:00 AM CDT.

actionminormoderatemajor10020030040005/2805/29
Action stage
399 ft
Minor stage
401 ft
Moderate stage
404 ft
Major stage
405 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

686 
WGUS84 KTSA 281414
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
914 AM CDT Fri May 28 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...Arkansas...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties.


ARC033-OKC135-290215-
/O.NEW.KTSA.FL.Y.0020.210528T1414Z-000000T0000Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
914 AM CDT Fri May 28 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Lee Creek near Van Buren.
* From this morning until further notice.
* At 7:27 AM CDT Friday the stage was 399.1 feet.
* Action stage is 399.0 feet.
* Flood stage is 401.0 feet.
* Forecast...The river is near crest and is expected to fall below 
  action stage by midday today.
* Impact...At 399.0 feet, faster flows are expected along the river 
  but no flooding occurs. Interests near the river, Tailwater Park, 
  and the recreational vehicle campground should continue to monitor 
  later forecasts.


&&

LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

Lacy
1 follow-up statement
828 
WGUS84 KTSA 281721
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
1221 PM CDT Fri May 28 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...Arkansas...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties.

ARC033-OKC135-281830-
/O.CAN.KTSA.FL.Y.0020.000000T0000Z-210528T1721Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1221 PM CDT Fri May 28 2021

...The Flood Advisory for the Lee Creek near Van Buren has been 
cancelled...

The Flood Advisory is cancelled for
  the Lee Creek near Van Buren.
* At 11:43 AM CDT Friday the stage was 396.5 feet.
* Flood stage is 401.0 feet.
* Forecast...The river is expected to continue falling this 
  afternoon.


&&

LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

MAB

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 28, 6:38 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 28, 6:38 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
638 AM CDT Fri May 28 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR to MVFR conditions at the northwest Arkansas and southeast
Oklahoma sites will improve to VFR later this morning. VFR
conditions will then prevail through the forecast period.

&&

.PREV DISCUSSION... /Issued 317 AM CDT Fri May 28 2021/

DISCUSSION...
Overnight storms have cleared the area leaving behind a few
showers along the Red River and slightly cooler, drier, and stable
airmass for the remaining part of the area in its wake. Mid level
heights will gradually rise through the day today and into
Saturday as well in the wake of the passing storm system. This
will tend to keep our shower/storm chances at bay through at least
tomorrow. With that said, there is a low chance for showers and
storm development today thanks to a very subtle short wave moving
in on the back side of the exiting trough. The limiting factor
will be the meager amount of moisture and instability this
afternoon which will largely be wiped out by the true cold front
(characterized by the lowering dew points near I-44) that is
currently passing through the area. As a result, opted to keep a
chance for showers across parts of the area for today, mainly
along and near the Red River where this front may be slow to
clear.

Friday night into Saturday will be dry and unseasonably cool with
mid level heights rising overhead. With skies clearing Friday
night, temperatures in the 40s will be likely across far NW AR and
far NE OK. The sun will continue to shine through the day
Saturday resulting in a rather pleasant day with light E to NE
winds.

Low level moisture starts to make a return Sunday as a surface
high pressure moves into the Great Lakes region allowing for Gulf
moisture to advance into the area. As moisture returns, so will
our shower and storm chances. Sunday will see shower and storm
chances slowly increasing from west to east across parts of
eastern Oklahoma. Memorial Day will likely see the first day of
more widespread rainfall with isolated to scattered thunderstorms.
Severe weather is currently not expected but be prepared and have
a plan to take shelter from lightning if you have any outdoor
activities planned.

The rest of the upcoming work week will feature daily chances for
showers and thunderstorms thanks to tropical moisture getting
pumped into the region and a trough that will bring several small
short waves across the region. There is decent agreement among the
guidance for next week synoptically, but mesoscale features will
likely play a big role in shower and storm chances this upcoming
week. As a result of not being able to resolve these mesoscale
features quite yet at this range, opted to lean a little
conservative with PoPs this upcoming week from what NBM PoPs
initialized with. In any case, most if not all locations across E
OK and NW AR will see at least some precipitation by the end of
next week. Given the expectedly high PWAT values, locally heavy
rainfall will be possible across parts of the area which could
lead to additional localized flash and river flooding problems. A
severe storm or two may be possible by mid week but there are
still many uncertainties. Future forecasts will continue to
monitor the heavy rainfall and any severe weather potential for
the upcoming week.

Snider

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

AVIATION.....05
Hazardous weather outlook, May 28, 5:00 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Fri May 28 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Fri May 28 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA... Far Southeast Oklahoma.
	ONSET... This Afternoon.

DISCUSSION...
Lingering showers will continue along the Red River this morning
before dissipating by mid morning. A cold front currently located
near Interstate 44 will continue to push southward through the
day today and may trigger a few storms along and near the Red
River in far southeast Oklahoma. Any severe storms will likely
stay south of the Red River.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will likely impact a good chunk of the
area for Sunday and Memorial Day. Be prepared and have a plan to
seek shelter from dangerous cloud to ground lightning if you have
any outdoor activities scheduled. Severe weather is currently not
anticipated for the holiday weekend.

Storm chances will return next week, but the potential for
widespread organized severe weather appears low at this point. A
weak storm system could bring some locally heavy rain potential by
midweek next week.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Local storm report, May 28, 4:01 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT FRI MAY 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     4 SSE SPERRY            36.24N 95.96W
05/27/2021                   TULSA              OK   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TREES DOWN. TIME
            ESTIMATED FROM RADAR.

&&

TDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:26 PM CDTSpecial Weather StatementTSAMadison34 min
May 27, 8:16 PM CDTSpecial Weather StatementTSACrawford29 min
May 27, 8:47 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian2 hr
May 27, 8:58 PM CDTSpecial Weather StatementTSAFranklin32 min
May 27, 10:00 PM CDTFlash Flood WarningTSAFranklin, Sebastian3 hr
May 27, 10:47 PM CDTAreal Flood WarningTSACrawford, Franklin, Sebastian8 hr
May 27, 7:07 PM CDTTornado WarningTSAMcIntosh28 min
May 27, 7:27 PM CDTAreal Flood WarningTSAOttawa12 hr
May 27, 7:30 PM CDTSpecial Weather StatementTSAMuskogee30 min
May 27, 7:32 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg43 min
May 27, 7:33 PM CDTAreal Flood WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington11 hr
May 27, 7:37 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more3 hr
May 27, 7:49 PM CDTSpecial Weather StatementTSASequoyah26 min
May 27, 7:53 PM CDTSpecial Weather StatementTSASequoyah37 min
May 27, 7:54 PM CDTRiver Flood WarningTSAOsage19 hr
May 27, 7:55 PM CDTRiver Flood WarningTSAOsage, Tulsa31 hr
May 27, 7:56 PM CDTRiver Flood WarningTSATulsa44 hr
May 27, 7:58 PM CDTRiver Flood WarningTSARogers, Tulsa36 hr
May 27, 8:01 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg44 min
May 27, 8:03 PM CDTSpecial Weather StatementTSALatimer27 min
May 27, 8:04 PM CDTRiver Flood AdvisoryTSACherokee49 hr
May 27, 8:24 PM CDTSpecial Weather StatementTSALatimer36 min
May 27, 8:36 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore39 min
May 27, 8:51 PM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee10 hr
May 27, 8:52 PM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 27, 8:54 PM CDTAreal Flood WarningTSAAdair, Cherokee, Muskogee, Okmulgee, Wagoner10 hr
May 27, 10:43 PM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 3 more8 hr
May 28, 9:14 AM CDTRiver Flood WarningTSALeFlore18 hr

Nearby

River Flood Advisories in Arkansas, 2021River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.